Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 183, NWS Austin/San Antonio, TX

May 28, 2007Fayette County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 28, 2007, 4:18 PM CDT for Fayette County, Lavaca County, Texas. It took effect at May 28, 2007, 4:25 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 4:18 PM CDT (21:18 UTC)
In effect from
May 28, 2007, 4:25 PM CDT
Expired
May 28, 2007, 8:15 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Fayette County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 107 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 282125
FFWEWX
TXC149-285-287-290115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
418 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SCHULENBURG...LA GRANGE...FLATONIA...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
  HALLETTSVILLE...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LEXINGTON...GIDDINGS...

* UNTIL 815 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
  SHOWERS AND THUNDERSTORMS FROM SOUTH OF HALLETTSVILLE TO LA GRANGE
  TO GIDDINGS AND LINCOLN...MOVING NORTH AT 15 MPH.  HEAVY RAIN IS
  LIKELY WITH THESE SHOWERS AND THUNDERSTORMS IN THE NEXT FEW HOURS
  OVER PARTS OF LAVACA...FAYETTE AND LEE COUNTIES.    

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TANGLEWOOD...ROUND TOP...MULDOON...FEDOR...FAYETTEVILLE...DIME BOX
  AND CISTERN

SINCE THE AREA HAS HAD PLENTIFUL RAINS IN THE PAST FEW DAYS...IT WILL
NOT TAKE AS MUCH RAIN TO CAUSE FLOODING.  HEAVY RAINS FROM SHOWERS
AND THUNDERSTORMS IS EXPECTED TO CONTINUE THE NEXT FEW HOURS.  THIS
WILL CAUSE SOME FLOODING ALONG LOW LYING AREAS...LOW WATER 
CROSSINGS...AND NEAR SMALL CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2907 9693 2939 9723 2959 9720 2964 9713
      2979 9732 3002 9706 3009 9703 3026 9708
      3042 9731 3045 9717 3056 9697 3033 9674
      3031 9665 3017 9680 3015 9666 2997 9658
      2964 9689 2934 9658

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:47 PM CDT, 31 minutes earlier.

Area forecast discussion, May 28, 3:47 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 PM CDT MON MAY 28 2007

.DISCUSSION...
LAST OF THE VORTEXES IS TRACKING EAST AT 11 KTS ACROSS WILLIAMSON
COUNTY. THE ACTIVITY WILL END BY 7 PM. TO THE WEST ISOLATED
THUNDERSTORMS IN MEXICO AND ACROSS FAR WEST TEXAS MAY HOLD
TOGETHER AND MOVE THROUGH THE EDWARDS PLATEAU TOWARD THE HILL
COUNTRY. THE NEXT SEVERAL DAYS LOOK ENCOURAGING FOR SUNSHINE AND
LITTLE RAIN. THE FLOW ALOFT REMAINS NORTHERLY OR NORTHWESTERLY
WHICH COULD SEND AN ISOLATED CONVECTIVE COMPLEX ACROSS THE HILL
COUNTRY EACH NIGHT. THE MID LEVEL FLOW BECOMES STAGNANT AS THE
HIGH CENTER SLIDES INTO TEXAS. THE LOW LEVEL FLOW REMAINS OUT OF
THE SOUTH. ACROSS THE NORTHERN HALF OF THE U.S. A DEEPENING UPPER
LOW CENTER WILL INCREASE THE SOUTHERLY FLOW OVER TEXAS TUESDAY
THROUGH THURSDAY. PATCHY MORNING FOG FROM THE RAINS WILL DEVELOP
TUESDAY AND WEDNESDAY MORNINGS. TEMPERATURES WILL RISE AS THE
PRECIPITABLE WATER VALUES LOWER AND THE GROUND DRIES OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  85  71  91  71 /  20  30  10  -   20
AUSTIN BERGSTROM INTL AIRPORT  67  86  71  89  71 /  20  30  10  -   10
DEL RIO INTL AIRPORT           71  93  72  96  73 /  -   10  10  -   -
SAN ANTONIO INTL AIRPORT       70  88  71  91  71 /  -   20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/03
Hazardous weather outlook, May 28, 6:53 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 AM CDT MON MAY 28 2007

TXZ171>173-183>194-202>209-217>225-228-291200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
653 AM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR LEE...FAYETTE...AND LAVACA COUNTIES
UNTIL NOON TODAY. FLASH FLOODING IS LIKELY IN THESE COUNTIES
DURING THE MORNING HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING.

In the hours before

Local storm report, May 28, 11:05 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1105 AM CDT MON MAY 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLOOD            5 E LEXINGTON           30.41N 96.93W
05/28/2007                   LEE                TX   LAW ENFORCEMENT

            HIGHWAY 696 EAST OF LEXINGTON IS CLOSED DUE TO FLOODING.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:20 AM CDTFlash Flood WatchEWXFayette, Lavaca, Lee8 hr
May 28, 6:28 AM CDTFlash Flood WarningEWXLavaca3 hr
May 28, 8:26 AM CDTFlash Flood WarningEWXFayette, Lee3 hr
May 28, 4:18 PM CDTFlash Flood WarningEWXFayette, Lavaca, Lee4 hr
May 28, 4:35 PM CDTFlash Flood WarningEWXWilliamson4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.